Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Lincoln, IL

May 14, 20094 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at May 14, 2009, 12:56 AM CDT for 4 counties in Illinois. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2009, 12:56 AM CDT (05:56 UTC)
Expired
May 14, 2009, 7:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:00 AM CDTHEAVY RAIN 2.02Rankin, ILSTORM TOTAL RAINFALL
May 14, 6:00 AM CDTHEAVY RAIN 2.16Ogden, ILSTORM TOTAL RAINFALL
May 14, 6:49 AM CDTHEAVY RAIN 1.747 N Oakland, ILSTORM TOTAL...SWOP REPORT
May 14, 7:00 AM CDTHEAVY RAIN 1.663 W Bismarck, ILSWOP...STORM TOTAL
May 14, 7:00 AM CDTHEAVY RAIN 2.01Danville, ILSTORM TOTAL
May 14, 7:00 AM CDTHEAVY RAIN 2.1Fisher, ILSTORM TOTAL
May 14, 7:00 AM CDTHEAVY RAIN 2.16Mahomet, ILSTORM TOTAL...SWOP
May 14, 7:00 AM CDTHEAVY RAIN 2.255 Nw Sidell, ILSTORM TOTAL
May 14, 7:00 AM CDTHEAVY RAIN 2.97Tuscola, ILSTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 140556
FFWILX
ILC019-041-045-183-141200-
/O.NEW.KILX.FF.W.0009.090514T0556Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1256 AM CDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 700 AM CDT.

* AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PARTS OF EAST CENTRAL
  ILLINOIS. RAINFALL ESTIMATES OVER THE PAST 3 HOURS INDICATE AREAS
  FROM TUSCOLA NORTHEAST TO DANVILLE HAVE RECEIVED 1 TO 2 INCHES OF
  RAIN...WHICH IS IN ADDITION TO THE 2 TO 3 INCHES OF RAIN RECEIVED IN
  THIS AREA EARLIER ON WEDNESDAY. 
 
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHAMPAIGN...DANVILLE...RANTOUL...TUSCOLA...ALLERTON...ARCOLA...
  BROADLANDS...BROCTON...CAMARGO...CATLIN...CHRISMAN...FAIRMOUNT...
  FISHER...FITHIAN...GEORGETOWN...GIFFORD...HINDSBORO...HOMER...
  HOOPESTON...HUME...LAKE OF THE WOODS...MAHOMET...NEWMAN...
  OAKWOOD...OGDEN...PESOTUM...PHILO...POTOMAC...RANKIN AND RIDGE
  FARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

&&

LAT...LON 3966 8753 3967 8797 3969 8797 3969 8806
      3967 8806 3967 8847 4039 8846 4041 8794
      4049 8793 4050 8753

$$

SMITH
2 follow-up statements
000 
WGUS73 KILX 140748
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
248 AM CDT THU MAY 14 2009

ILC019-041-045-183-141200-
/O.CON.KILX.FF.W.0009.000000T0000Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-EDGAR-CHAMPAIGN-VERMILION-
248 AM CDT THU MAY 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR 
VERMILION...CHAMPAIGN...NORTHERN EDGAR AND DOUGLAS COUNTIES...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THE HEAVY RAINFALL THREAT HAS ENDED...HOWEVER...THE FLASH FLOOD
THREAT REMAINS. MANY AREAS IN EASTERN ILLINOIS ALREADY RECEIVED
FROM 1 TO LOCALLY 3 INCHES EARLIER ON WEDNESDAY...WITH AN ADDITIONAL
1 TO 2 INCHES LATE LAST NIGHT INTO EARLY THIS MORNING. 

LOCATIONS IMPACTED INCLUDE ALLERTON...ARCOLA...BROADLANDS...
BROCTON...CAMARGO...CATLIN...CHAMPAIGN...CHRISMAN...DANVILLE...
FAIRMOUNT...FISHER...FITHIAN...GEORGETOWN...GIFFORD...HINDSBORO...
HOMER...HOOPESTON...HUME...LAKE OF THE WOODS...MAHOMET...NEWMAN...
OAKWOOD...OGDEN...PESOTUM...PHILO...POTOMAC...RANKIN...RANTOUL...
RIDGE FARM...ROSSVILLE...SAVOY...SEYMOUR...SIDELL...SIDNEY...ST.
JOSEPH...THOMASBORO...TILTON...TOLONO...TUSCOLA...URBANA...VILLA
GROVE AND WESTVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3966 8753 3967 8797 3969 8797 3969 8806
      3967 8806 3967 8847 4039 8846 4041 8794
      4049 8793 4050 8753

$$

SMITH
000 
WGUS73 KILX 141205
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
705 AM CDT THU MAY 14 2009

ILC019-041-045-183-141215-
/O.EXP.KILX.FF.W.0009.000000T0000Z-090514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-EDGAR-CHAMPAIGN-VERMILION-
705 AM CDT THU MAY 14 2009

...THE FLASH FLOOD WARNING FOR EXCESSIVE RAINFALL HAS EXPIRED FOR 
VERMILION...CHAMPAIGN...NORTHERN EDGAR AND DOUGLAS COUNTIES...

THE FLOODING HAS RECEDED AND NO LONGER POSES A SIGNIFICANT THREAT.

LAT...LON 3966 8753 3967 8797 3969 8797 3969 8806
      3967 8806 3967 8847 4039 8846 4041 8794
      4049 8793 4050 8753

$$

AUTEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 14, 12:14 AM CDT, 42 minutes earlier.

Area forecast discussion, May 14, 12:14 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1214 AM CDT THU MAY 14 2009

.DISCUSSION...
ISSUED 851 PM CDT WED MAY 13 2009
ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY
ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON
THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT
HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER
WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN
THAT... FORECAST IS ON TRACK.

&&

.AVIATION...
ISSUED 1209 AM CDT THU MAY 14 2009
ONCE THE NEXT COUPLE OF HOURS OF CONVECTIVE ACTIVITY DIE
DOWN...THE FORECAST QUIETS CONSIDERABLY TO A WESTERLY
WIND...SLOWING INTO THE MORNING HOURS...AND SCT/BKN CIRRUS. IN THE
SHORTER TERM...FAST MOVING LINE OF THUNDERSTORMS WITH STRONG WINDS
AND LLVL WS ASSOCIATED UNTIL THE COLD FRONT PASSES THROUGH...WITH
SOME SCT TS BEHIND THE MAIN LINE. CLEARING EXPECTED IN THE 08Z TO
11Z TIME FRAME...BACK TO VFR CONDITIONS.

HJS
&&

.PREV DISCUSSION...
ISSUED 231 PM CDT WED MAY 13 2009

ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR
TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY
COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM
FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE
SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING
NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS
INCREASING IN THAT AREA.

MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER
CHANCES TONIGHT AND AGAIN ON FRIDAY.

SHORT TERM...TONIGHT THROUGH SATURDAY...

MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO
THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING
ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND
WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT
18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN
MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z
SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF
CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY
DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING
INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND
MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE.
POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY
ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER
RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH
7 AM THURSDAY.

MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO
RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE
MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND
I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN
IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER
COLD FRONT SWEEPS ACROSS THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY...

NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN
STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE
DRY DURING THIS PERIOD.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ038-042>046-
051>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, May 13, 3:21 PM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT WED MAY 13 2009

ILZ027-036-040-041-047-049-050-142030-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ028>031-037-048-142030-
MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD-
321 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL
SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE
STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF
QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING
ONGOING FLOODING ISSUES IN THE AREA.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 4 PM TO 11 PM.

ILZ038-042>046-051>057-061-142030-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO
EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE
FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING
THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS
GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING
ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL
ILLINOIS BY LATER THIS EVENING.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...PRIMARILY FROM 5 PM TO 12 AM.

ILZ062-063-066>068-071>073-142030-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
321 PM CDT WED MAY 13 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS
THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL
DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS
EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER-
SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS
WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES
INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM.

25

In the hours before

Local storm report, May 14, 12:10 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     4 S CLINTON             40.09N 88.96W
05/13/2009                   DE WITT            IL   EMERGENCY MNGR

            ROAD SIGNS DOWN HWY 51 AND SALT CREEK.

&&

AJ
Local storm report, May 14, 12:13 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     5 E CLINTON             40.15N 88.87W
05/13/2009                   DE WITT            IL   EMERGENCY MNGR

            LARGE TREE DOWN OVER HWY 54 AT CLINTON LAKE.

&&

AJ
Local storm report, May 14, 12:16 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     NON-TSTM WND DMG DANVILLE                40.14N 87.62W
05/13/2009                   VERMILION          IL   EMERGENCY MNGR

            ESTIMATED 60 MPH WIND GUST WITH TREES DOWN ACROSS
            ILLINOIS ROUTE 1 IN FARM RIDGE AND GEORGETOWN.

&&

AJ
Local storm report, May 14, 12:33 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1233 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND DMG     2 W PANA                39.39N 89.12W
05/14/2009                   CHRISTIAN          IL   EMERGENCY MNGR

            AT CR 2042 EAST AND 350 NORTH...BUILDING DAMAGE, BOAT AND
            TRAILER BLOWN OVER.

&&

AJ
Local storm report, May 14, 12:47 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1247 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     2 W MATTOON             39.48N 88.41W
05/14/2009  M60 MPH          COLES              IL   EMERGENCY MNGR

            FROM TRAINED SPOTTER.

&&

AJ
Local storm report, May 14, 12:54 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1254 AM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TORNADO          SHELBYVILLE             39.41N 88.80W
05/14/2009                   SHELBY             IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...DAMAGE TO PROPANE TANKS AMD
            GARAGE. REPORT FROM COUNTY SHERIFF AND CHANNEL 3
            NEWSCASTER.

&&

AJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:15 PM CDTTornado WarningILXSchuyler45 min
May 13, 9:28 PM CDTSpecial Weather StatementILXPeoria47 min
May 13, 9:30 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott45 min
May 13, 9:45 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford36 min
May 13, 9:52 PM CDTFlash Flood WarningILXSchuyler8 hr
May 13, 10:00 PM CDTFlash Flood WarningILXCass, Morgan, Scott8 hr
May 13, 10:11 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott49 min
May 13, 10:25 PM CDTRiver Flood WarningILXLawrence11 days
May 13, 10:29 PM CDTFlash Flood WarningILXFulton8 hr
May 13, 10:41 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Menard, Morgan and 1 more49 min
May 13, 10:48 PM CDTSpecial Weather StatementILXMcLean57 min
May 13, 10:55 PM CDTFlash Flood WarningILXChristian, Morgan, Sangamon6 hr
May 13, 11:07 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean37 min
May 13, 11:12 PM CDTFlash Flood WarningILXMcLean, Woodford6 hr
May 13, 11:27 PM CDTSevere Thunderstorm WarningILXChampaign, Christian, DeWitt, Douglas, Macon, Moultrie and 2 more48 min
May 13, 11:38 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt13 min
May 13, 11:56 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Shelby64 min
May 14, 12:00 AM CDTFlash Flood WarningILXMacon, Moultrie, Piatt6 hr
May 14, 12:07 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, Cumberland, Douglas, Edgar and 4 more38 min
May 14, 12:19 AM CDTTornado WarningILXColes, Cumberland, Moultrie, Shelby56 min
May 14, 12:35 AM CDTTornado WarningILXColes, Douglas, Moultrie, Shelby38 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningILXClark, Clay, Coles, Cumberland, Edgar, Effingham and 2 more61 min
May 14, 1:00 AM CDTFlash Flood WarningILXChristian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more6 hr
May 14, 1:12 AM CDTSevere Thunderstorm WarningILXEdgar38 min
May 14, 1:18 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more57 min
May 14, 1:41 AM CDTFlash Flood WarningILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more5 hr
May 14, 2:14 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland43 min
May 14, 7:36 AM CDTAreal Flood WarningILXChampaign, Christian, Clark, Clay, Coles, Crawford and 12 more5 hr
May 14, 12:24 PM CDTRiver Flood WarningILXFulton, Knox6 days
May 14, 3:02 PM CDTFlash Flood WatchILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more32 hr

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.